MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; MUST MC SCREW Ø6X40 CANNULATED

MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; MUST MC SCREW Ø6X40 CANNULATED
Model Number 03.58.244
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05-11-2025.Pedicle screw 03.58.244 must mc screw d 6x40 cannulated (k210427) lot: 2464126: (b)(4) items manufactured and released on 26-nov-2024 expiration date: 2029-11-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Two devices from this lot involved in this complaint.Pedicle screw 03.58.244 must mc screw d 6x40 cannulated (k210427) lot: 2463772: (b)(4) items manufactured and released on 09-nov-2024 expiration date: 2029-10-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause:the screws breakages were most likely due to a lack of bone fusion, which resulted in excessive mechanical loading on the implants.While the exact root cause cannot be definitively confirmed, the investigation found no evidence of manufacturing defects or systemic issues related to the device.
 
Event or Problem Description
Patient underwent surgery for vertebral fusion l3-l5.6 months after primary the patient reported pain.Surgeon proceeded with revision and found 3 broken screws (l3-l4 right side and l5 on the left side).Breakage occurred at the base of the tulip in all screws.It was reported that patient's bone was arthritic and that vertebral fusion failed.Construct was revised, surgeon replaced the screw in l3-l5 on the right side, removed the screw from left l5 which was not replaces, and added a screw in left s1.
 
Additional Manufacturer Narrative
Correction: -d9: devices were sent back and a visual inspection was performed.The screws broke under the spherical head.Sign are present below the fracture zone and at the start of the thread probably caused during removal.The breakage may have been caused by failed vertebral fusion due to the patient's condition, which forced the construct to sustain cyclic loading for months, ultimately causing the material to fail due to fatigue during the revision surgery, the construct has been extended to s1 without replacing the left l5 screw.- x-rays were provided and a clinical evaluation was performed.A revision surgery was performed approximately six months after the l3-l5 spinal fusion due to persistent patient pain.During the procedure, three pedicle screws were found to be fractured, a finding that is also confirmed by the available ct images.Fatigue fracture of pedicle screws is a well-known occurrence when solid fusion has not been achieved and the instrumentation is subjected to continuous mechanical stress.Considering the reported failure of bone fusion, this appears to be the most likely clinical cause of the screw fractures.

Brand Name
M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM
Common Device Name
MUST MC SCREW Ø6X40 CANNULATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23583105
Report Number3005180920-2025-01136
Device Sequence Number21227106
Product Code NKB
UDI-Device Identifier07630971293564
UDI-Public07630971293564
Combination Product (Y/N)N
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.58.244
Device Lot Number2464126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale